| Model Number |
CUSTOM 4.0 FLEXTEND TTS NS +1/EA |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Codes |
Laceration(s) (1946); Respiratory Distress (2045); Injury (2348)
Type of Reportable Event
Serious Injury
Event or Problem Description
Information was received that smiths bivona® adult tts¿ tracheostomy tracheostomy|silicone - bivona tubes neo/ped flextend plus a child managed to pull out a wire on the trach tube causing the tube to split and emergent trach change out.Reported the child hurt a finger when this incident occurred.Photos show damage.Trach change out resolved issue.
Additional Manufacturer Narrative
Evaluation results: one bivona tracheostomy tube was returned for investigation in used condition.Visual inspection was performed at 12 inches and under normal conditions of illumination so as to look for any damages to the parts.The visual inspection revealed that the shaft was broken and that the wire was exposed.There was also a hole in the adhesive that was attached to the connector.The investigator also examined photographs submitted by the customer.In the first picture, a cut was clearly visible in the middle of the tube.In the second picture, the broken connector and an exposed wire were visible.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.The above product problems most likely occurred after the device left the manufacturing facility.A definitive root cause was not established however.